My daughter who is now 21, 18 months ago underwent a Cardiac Ablation for Tachycardia,post ablation diagnosis was Atrial Flutter and Atrial Fib.Cardiaologist stated he had to ablate over 35 diff areas?Since then she has experienced intermittent episodes of sudden sharp chest pain over the cardiac area,sometimes feels pain go down left arm,no tachycardia with it,no nausea or dizziness, no shortness of breath,although sometimes she says it"s hard to catch her breath.It can last for minutes to a couple hours,is not associated with any activity usually, can come on suddenly even while lying in bed.Afterwards she decribes herself as feeling exhausted!. she has had consults with her cardiologists plus an Arrythmia specialist for second opinion..all whom have said they basically have "no idea" why she is having these episodes,and they feel as though she is not in any danger of an arrest? Is this a typical complaint post ablation?she has learned to live with it so to speak, but is disruptive to her at times.Depression and anxiety have been ruled out also..just normal anxiety of a college student.
I felt the same way. I had my ablation 3/10/09. The chest pain did not lst long, I had it intermittently for about a week or two post ablation. I took myself to the ER as the monitoring tech said to. It was nothing. The ER doc said to take tylenol if it was bothersome. It was more worrisome than bothersome. Chest pain should be checked out if it persists to make sure that it is nothing. The bloodwork they take will show elevated troponin if she is having a heart attack. I was very depressed when post ablation, but this may have been a side effect (at least I believe that it was) of the amiodorone loading dose than the ablation procedure. If these pains don't subside and go away alltogether, I would keep challenging the cardiologist and her EP about it. I was in aflutter post ablation and had to change several meds to drop into sinus rhythm. It takes up to a year for your heart to morph into what the ablation intended I was told. Time, it does take time. I feel much better and I have very few rhythm issues now. Only one tachycardic episode in which I had runaway heart rate. There is nothing wrong with being concerned. You are **** the right thing to question it. I hope she feels better and gets back to feeling more normal and healthy and not so exhausted. I felt shortness of breath for a while and sometimes I still feel that way. Just wanted to let you know that I felt these things too! :) Take good care of her just like you have been!
It's been a long time since her ablation so the heart tissue should have healed by now. I have questions for you: has she worn a heart monitor and recorded one of these painful events? Has she checked her pulse during a painful event to see if the rate and rhythm was normal? It may not be tachy but if it's irregular, she may still have some trouble with a-fib although people I know with a-fib don't experience chest pain. Since some events last a couple of hours, has she been able to go to ER or urgent care to be checked during one of those times? Does she have any fever during these times?
It may be something else not related to the heart such as acid reflux (that can cause pretty bad chest pain) or costochondritis (inflammation of the cartilage around the sternum). I don't think she should give up trying to find the answer though. Something isn't right and should be treated.
I did have chest pain when I was in a-fib and flutter. Like ireneo, I think she should be but on a heart monitor. After my ablation for a-fib and flutter, my EP put me on 30 day event monitors every 4 months to make sure I was not having an kind of "silent" rhythm problems.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.